MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.The product was not returned for analysis.A review of the manufacturing documentation associated with this lot# 17860660 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, it was noted that there are drops of fluid ¿insight¿ the sterile package of a 7f avanti plus standard (std) sheath introducer.It is noted that it is a condense water and it is mostly the explanation.There was no reported patient injury.The device will not be returned for evaluation.An image has been attached for review.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g4, g7, h1, h2, h3 and h6.As reported, it was noted that there are drops of fluid inside the sterile package of a 5f avanti plus standard (std) sheath introducer.It is noted that it is a condense water and it is mostly the explanation.There was no reported patient injury.No damages were noted to packaging of the device.The event did not cause a clinically relevant increase in the duration of the procedure.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.The product was returned for analysis.One sterile si avanti+ 7f std w/gw no obt unit was received inside of a plastic bag.The seals of the product packaging were intact.The integrity of the sterile pouch was not compromised.Per visual analysis, an oily substance was observed on the surface of the csi valve.No other anomalies were observed.Per ftir analysis, the composition of the oily substance observed on the csi valve received.The ir spectrum obtained from the csi valve showed that valve is made of polyethylene and the oily substance was identified as mdx fluid; since characteristic ir bands were found on the spectrum corresponding to this material.Mdx fluid is a lubricant usually applied to csi valves during manufacturing process.A product history record (phr) review of lot 17860660 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box ¿ foreign material in sterile package¿ was not confirmed during analysis of the returned device.The exact cause of the reported event could not be conclusively determined.It should be noted that medical fluid is applied to the device during the manufacturing process.Medical fluid is inherent to the manufacturing process of the device and not considered foreign.However, as the customer is not aware of the manufacturing process of the unit, this material could appear as foreign, and the presence of the substance was confirmed.It should be noted that the medical fluid is biocompatible, and these devices are safe to be used with the fluid.The medical fluid is intended to lubricate the interaction between the vessel dilator and the gasket component.According to the instructions for use, which is not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ standard clinical practice calls for inspection of the device and packaging prior to use in the patient.If the user notes anything unusual, they are urged to discontinue use of the device and exchange for another.Neither the phr review, the product analysis suggest that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, it was noted that there are drops of fluid inside the sterile package of a 5f avanti plus standard (std) sheath introducer.It is noted that it is a condense water and it is mostly the explanation.There was no reported patient injury.No damages were noted to packaging of the device.The event did not cause a clinically relevant increase in the duration of the procedure.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.The device will not be returned for evaluation.An image has been attached for review.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5 g4, g7, h1, h2, h3.And h10.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
SI AVANTI+ 7F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10140692
Report Number9616099-2020-03735
Device Sequence Number13988884
Product Code DRE
UDI-Device Identifier20705032010105
UDI-Public20705032010105
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number504607X
Device Catalogue Number504607X
Device Lot Number17860660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/09/2020
06/16/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/08/2020
07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.